Florida, 2005

Hail in Florida, April 6, 2005

April 6, 2005 · NWS MOB · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 6, 2:11 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 6, 2:11 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
311 PM CDT WED APR 6 2005

.SHORT TERM...A LOW OVER ARKANSAS WITH AN ASSOCIATED COLD FRONT WILL
MOVE THROUGH THE SOUTHEASTERN STATES THROUGH THURSDAY. BY EARLY THIS
EVENING...THE FRONT WILL BE IN WESTERN MISSISSIPPI...BRINGING PCPN
FROM SOUTHEAST MISSISSIPPI CONTINUING EAST ACROSS SOUTHWEST ALABAMA
AND THE WESTERN FLORIDA PANHANDLE THIS EVENING.

LATEST GUIDANCE FROM HPC AS WELL AS DATA FROM SURFACE STATIONS...AND
RADAR AND SATELLITE DATA...ALL SHOW VERY HEAVY RAINFALL IS LIKELY
THROUGH THE REGION WITH POTENTIAL FOR 2 TO 4 INCHES OF RAIN OVER A
LARGE PART OF THE AREA TONIGHT. SOME AREAS MAY GET LOCALLY HIGHER
RAINFALL TOTALS IN THOSE SITUATIONS WHERE STRONG STORMS GROW IN SUCH
A PATTERN THAT THEY PERSISTENTLY MOVE OVER THE SAME AREAS....JUST AS
IT DID LAST WEEK...WITH AN INCREASING RISK OF FLOODING IN MOBILE...
BALDWIN...AND ESCAMBIA COUNTIES. 850MB TO 300MB THICKNESS DIVERGENCE
WITH ATTENDANT 850MB THETA-E RIDGE ARE PHASING TO CAUSE CONCERN THAT
DURATION OF THE RAINFALL EVENT COULD AGAIN BE VERY PROLONGED AND
WIDESPREAD.

GROUND PREVIOUSLY SATURATED FROM THE HEAVY RAIN OF LAST WEEK...AND
WHERE MANY CREEKS...STREAMS AND RIVERS ARE STILL AT OR ABOVE
BANK-FULL. THIS WOULD BRING A VERY FAST RUNOFF SITUATION
EXACERBATING FLASH FLOOD THREAT AGGRAVATE ALREADY EXISTING RIVER
FLOOD PROBLEMS.

.EXTENDED...NO SIGNIFICANT CHANGES. LOOKS LIKE THE NEXT EVENT WINDOW
WOULD BE LATE NEXT WEEK AROUND TAX DAY.

.MARINE...CONTINUED INCREASE IN ONSHORE FLOW EXPECTED TO DRIVE SEAS
UP TO 9 FEET AT TIMES OFFSHORE. ADVERTISING VISIBILITY BELOW 1 MILE
IN HEAVY PCPN UNTIL FROPA. AT THAT POINT DECREASING WIND WILL CUT
THOSE DOWN CONSIDERABLY BY TOMORROW AS PRECIP SCATTERS OUT.

.FIRE...NO CONCERNS. MODERATE RH IN 50S AND DISPERSION IN THE 30S
AND 40S.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      63  74  56  73 /  90  20  10  10
PENSACOLA   64  75  57  74 / 100  40  10  10
DESTIN      65  72  62  72 / 100  50  10  20
EVERGREEN   60  74  54  72 / 100  40  20  10
WAYNESBORO  60  73  52  71 /  80  30  20  10
CAMDEN      61  75  53  72 / 100  40  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ630-650-670.
     FLASH FLOOD WATCH IN EFFECT TONIGHT ALZ051>064.
FL...FLASH FLOOD WATCH IN EFFECT TONIGHT FLZ001>006.
     SMALL CRAFT ADVISORY IN EFFECT THROUGH TODAY FOR GMZ655-675.
MS...FLASH FLOOD WATCH IN EFFECT TONIGHT MSZ067-075-076-078-
     079.

&&
Hazardous weather outlook, Apr 6, 3:45 PM CST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
445 PM CDT WED APR 6 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-071100-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
445 PM CDT WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.

.DAY ONE...TONIGHT...

...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM THIS EVENING...

...A FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT...

SOUTHERLY FLOW HAS TAPPED INTO DEEP MOISTURE AHEAD OF AN APPROACHING
SURFACE TROUGH. MEANWHILE...A SERIES OF UPPER LEVEL DISTURBANCES
WILL MOVE OVER THE REGION TONIGHT. AN UNSTABLE ENVIRONMENT THIS
EVENING WILL ALLOW SOME OF THE STORMS TO BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ISOLATED TORNADOS WILL
ALSO BE POSSIBLE. THE STORM PREDICTION CENTER HAS THE AREA OUTLOOKED
FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.

THE STORM SYSTEM WILL MOVE SLOWLY EAST AT 15 MPH ACROSS NORTHERN
ARKANSAS AND TENNESSEE THROUGH THURSDAY. THE SLOWER MOVEMENT OF THE
SYSTEM WILL BRING A LONG DURATION OF PROLONGED RAINFALL TO THE
REGION. RAINFALL TOTALS OF 2 TO 5 INCHES ARE POSSIBLE WITH THIS
SYSTEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE HEAVY RAINFALL WILL LIKELY CAUSE FLOODING OF AREA RIVERS TO
CONTINUE INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD BE ACTIVATED TONIGHT.

In the hours before

Special weather statement, Apr 6, 10:48 AM CST, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1148 AM CDT WED APR 6 2005

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061900-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
1148 AM CDT WED APR 6 2005

...POTENTIAL FOR HEAVY RAINFALL INTO TONIGHT...

...TORNADO WATCH UNTIL 7 PM...

A LOW OVER ARKANSAS WITH AN ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE SOUTHEASTERN STATES THROUGH THURSDAY. BY EARLY THIS EVENING...THE
FRONT WILL BE IN WESTERN MISSISSIPPI...BRINGING INCREASING SHOWERS
AND THUNDERSTORMS FROM SOUTHEAST MISSISSIPPI...THEN CONTINUING EAST
ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS
AFTERNOON AND EVENING.

SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL RATES OF UP
TO 2 INCHES PER HOUR...ARE SHOWN FROM THE MISSISSIPPI DELTA SOUTHEAST
OF NEW ORLEANS INTO PARTS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA AND OVER THE GULF. TWO INCHES OF RAIN AN HOUR WAS REPORTED
IN WIGGINS MISSISSIPPI.

LATEST FORECASTS FROM THE HYDRO-METEOROLOGICAL PREDICTION CENTER
IN WASHINGTON DC....AND NEW OBSERVATION DATA FROM SURFACE STATIONS...
RADAR...AND SATELLITE IMAGERY...ALL SHOW VERY HEAVY RAINFALL IS NOW
LIKELY THROUGH THE REGION WHICH INCLUDES THE COASTAL AREAS OF
SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. THE DATA SUGGEST POTENTIAL
FOR 2 TO 4 INCHES OF RAIN TO FALL OVER A LARGE PART OF THE AREA THIS
AFTERNOON AND TONIGHT. SOME AREAS MAY GET LOCALLY HIGHER RAINFALL
TOTALS IN THOSE SITUATIONS WHERE STRONG STORMS GROW IN SUCH A PATTERN
THAT THEY PERSISTENTLY MOVE OVER THE SAME AREAS....JUST AS IT DID
LAST WEEK...WITH AN INCREASING RISK OF FLOODING IN MOBILE...
BALDWIN...AND ESCAMBIA COUNTIES.

THE DURATION OF THE RAINFALL EVENT COULD AGAIN BE VERY PROLONGED
AND WIDESPREAD...OCCURRING OVER GROUNDS PREVIOUSLY SATURATED FROM
THE HEAVY RAIN OF LAST WEEKS...AND WHERE MANY CREEKS...STREAMS AND
RIVERS ARE STILL AT OR ABOVE BANK-FULL. THIS COULD RESULT IN VERY
FAST RUNOFF INCREASING THE THREAT OF FLASH FLOODING ACROSS THE
REGION...AND AGGRAVATE ALREADY EXISTING RIVER FLOOD PROBLEMS.

IN ADDITION TO THE POTENTIAL HEAVY RAINFALL EVENT...THERE IS ALSO A
TORNADO WATCH IN EFFECT ACROSS THE ENTIRE AREA TODAY UNTIL 7 PM WITH
DAMAGING WINDS AND LARGE HAIL AN ADDITIONAL THREAT.

STAY TUNED TO NOAA WEATHER RADIO AND LOCAL RADIO AND TV MEDIA FOR
FURTHER DETAILS OR UPDATES.
Special weather statement, Apr 6, 12:10 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
110 PM CDT WED APR 6 2005

ALZ052-061900-
WASHINGTON-
110 PM CDT WED APR 6 2005

...A STRONG THUNDERSTORM MOVING INTO WASHINGTON COUNTY...

AT 109 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTH OF ESCATAWPA...AND MOVING NORTHEAST AT 30
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TIBBIE...SEABOARD...TOPTON...HAWTHORN...SUNFLOWER AND TOINETTE
THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL UP TO AROUND ONE
HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND
WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR
BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 6, 12:26 PM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
126 PM CDT WED APR 6 2005

ALZ061-063-061900-
LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
126 PM CDT WED APR 6 2005

...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...

AT 123 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST
AT 30 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW AND
TANNER WILLIAMS ROADS...MOBILE AIRPORT...SEMMES AND LOTT AND COLEMAN
DAIRY ROADS THROUGH 200 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Apr 6, 2:12 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
312 PM CDT WED APR 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             FOLEY                   30.41N 87.68W
04/06/2005  0.75 INCH        BALDWIN            AL   TRAINED SPOTTER

&&

GB

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 22:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Escambia

When
April 6, 4:35 PM CST to 4:37 PM CST
Where
Escambia County, Cantonment
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
30.617, -87.333

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443264.